MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TRACHEOSTOMY TUBES; NEO AIRE CUF TUBE STRAIGHT FLANGE

SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TRACHEOSTOMY TUBES; NEO AIRE CUF TUBE STRAIGHT FLANGE
Model Number 65SN035
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the product (when the customer was changing the fixing band to another one), he noticed the flange was damaged.The customer did not use any sharp-edged tools such as scissors during the use of the product.No patient injury.There is no other information available for this complaint.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problem or issues were identified during the device history record review.Three photos were included for evaluation, photos showed eyelet broken.A product sample was received for evaluation.The sample was received in used condition without the original packaging.The sample was visually inspected under normal conditions of illumination to detect any conditions that could cause functional issues.Eyelet broken was found, complaint was confirmed.Process controls are in place for this failure mode, cuff won?t inflate.Cuffs are 100 percent visually inspected by production personnel.Quality inspectors take a representative sample of the lot and performs visual inspection.Based on the analysis conducted in the sample provided, failure mode was confirmed.According to on procedure, the occurrence of this failure mode could be caused by mishandling during unload.A customer complaint notification was made to production personnel to explain the importance to adherence or following in the manufacturing procedure.

Brand Name
BIVONA NEO/PED TRACHEOSTOMY TUBES
Common Device Name
NEO AIRE CUF TUBE STRAIGHT FLANGE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east,
minneapolis, MN 55442
MDR Report Key14797045
Report Number3012307300-2022-12426
Device Sequence Number6108399
Product Code JOH
UDI-Device Identifier15021312000061
UDI-Public15021312000061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model Number65SN035
Device Catalogue Number65SN035
Device Lot Number4107576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown